MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR050502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, the patient was being treated for a stenotic lesion in the patient¿s superficial femoral artery using two gore® viabahn® endoprostheses.The first viabahn was advanced and implanted with no issue.The second viabahn was advanced and implanted successfully for distal extension.However, as the viabahn was being withdrawn from the patient the tip of the catheter reportedly separated from the catheter.The physician stated it is unknown what caused the separation of the catheter tip.The tip was still on the wire and was grabbed and removed from the patient¿s body with a snare device.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The engineering evaluation identified the following: the manufacturing records were reviewed, and the device lot met all pre-release specifications.This evaluation concludes the failure mode for this complaint is the distal tip bond was not created based on observation of the returned item and comparison with observation of known devices with good distal tip bonds.The cause of this process failure remains unknown.Corrected conclusion code.
 
Additional Manufacturer Narrative
Corrected section d1/d2.
 
Additional Manufacturer Narrative
The engineering evaluation identified the following: the manufacturing records were reviewed, and the device lot met all pre-release specifications.This evaluation concludes the failure mode for this complaint is the distal tip bond was not created based on observation of the returned item and comparison with observation of known devices with good distal tip bonds.The cause of this process failure remains unknown.H6.Corrected the conclusion code.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10451372
Report Number2017233-2020-01160
Device Sequence Number20021747
Product Code NIP
UDI-Device Identifier00733132623907
UDI-Public00733132623907
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberVBJR050502A
Device Catalogue NumberVBJR050502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer05/07/2021
05/21/2021
06/28/2021
06/30/2021
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date05/07/2021
05/21/2021
06/28/2021
06/30/2021
Patient Sequence Number1